Alert archive / Mississippi / Flash Flood Warnings in 2014

Flash Flood Warning 83, NWS Jackson, MS

July 18, 2014Grenada County, Leflore County, Sunflower County, Mississippi

NWS Jackson, MS issued this flash flood warning at Jul 18, 2014, 12:41 PM CDT for Grenada County, Leflore County, Sunflower County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2014, 12:41 PM CDT (17:41 UTC)
Expired
Jul 18, 2014, 2:45 PM CDT
In force
2 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Grenada County, MS, Leflore County, MS, Sunflower County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 165 km from the middle of the area, began a volume at 17:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 5.7 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2014-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2014-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
535 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

792 
WGUS54 KJAN 181741
FFWJAN
MSC043-083-133-181945-
/O.NEW.KJAN.FF.W.0083.140718T1741Z-140718T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1241 PM CDT FRI JUL 18 2014

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  GRENADA COUNTY IN NORTH CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF GRENADA...
  LEFLORE COUNTY IN NORTH CENTRAL MISSISSIPPI...
  SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...RULEVILLE...DREW...

* UNTIL 245 PM CDT

* AT 1240 PM CDT...LOCAL EMERGENCY MANAGEMENT REPORTED FLASH         
  FLOODING FROM HEAVY RAIN OVER THE WARNED AREA. ESTIMATED RADAR  
  RAINFALL AMOUNTS...ON THE ORDER OF TWO TO FOUR INCHES...HAVE       
  OCCURRED SINCE MIDNIGHT..

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BEW
  SPRINGS...HOLCOMB AND MINTER CITY

HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT TWO 
HOURS WITH AN ADDITIONAL ONE INCH POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3387 8968 3378 8967 3369 8987 3368 9012
      3366 9011 3349 9076 3361 9075 3362 9066
      3383 9065 3385 9045 3382 9044 3382 9020
      3378 9017 3371 9030 3370 9027 3374 9024
      3373 9014 3382 9012 3383 8994 3390 8992

$$

CME
1 follow-up statement
656 
WGUS74 KJAN 181900
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
200 PM CDT FRI JUL 18 2014

MSC043-083-133-181945-
/O.CON.KJAN.FF.W.0083.000000T0000Z-140718T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUNFLOWER MS-LEFLORE MS-GRENADA MS-
200 PM CDT FRI JUL 18 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 PM CDT FOR
GRENADA...LEFLORE AND SUNFLOWER COUNTIES...

AT 159 PM CDT...LOCAL EMERGENCY MANAGEMENT CONTINUED TO REPORT FLASH 
FLOODING OVER PARTS OF THE WARNED AREA. ESTIMATED RADAR RAINFALL 
AMOUNTS...ON THE ORDER OF TWO TO FOUR INCHES...HAVE OCCURRED SINCE 
MIDNIGHT.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BEW
SPRINGS...HOLCOMB...MINTER CITY...GRENADA AND DREW

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3387 8968 3378 8967 3369 8987 3368 9012
      3366 9011 3349 9076 3361 9075 3362 9066
      3383 9065 3385 9045 3382 9044 3382 9020
      3378 9017 3371 9030 3370 9027 3374 9024
      3373 9014 3382 9012 3383 8994 3390 8992

$$

CME

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 10:07 AM CDT, 2 hours 34 minutes earlier.

Area forecast discussion, Jul 18, 10:07 AM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1007 AM CDT FRI JUL 18 2014

...HEAVY RAIN EVENT ONGOING WHICH WILL CONTINUE THE THREAT OF FLASH
FLOODING TO PARTS OF THE AREA TODAY...

.UPDATE...MAIN STORY IS THE ONGOING HEAVY RAIN EVENT. MORNING
ANALYSIS INDICATES A VERY MOIST AIRMASS (PWS 2.2 TO 2.4 IN) TO OUR
W/SW WITH VERY ANOMALOUS MOISTURE TRANSPORT PUSHING THIS MOISTURE
N/NE INTO THE REGION. MESOSCALE FEATURES HAVE GENERALLY TAKEN OVER
THE EVOLUTION OF THIS EVENT AS HEAVIEST (CONVECTIVE) TYPE ACTIVITY
HAS BEEN MORE FOCUSED ACROSS FAR SE TX AND SW/S LA THIS MORNING.
EXPECTATIONS IS FOR THAT TO LIKELY HOLD THROUGH MUCH OF TODAY.
HOWEVER...WITH THE 5+ STANDARD DEVIATION TYPE MOISTURE FLUX
OCCURRING...EFFICIENT PRECIP WILL CONTINUE TO SPREAD INTO THE CWA
FOR THE REMAINDER OF THIS MORNING AND INTO THE AFTERNOON. DUE TO HOW
THINGS HAVE EVOLVED SO FAR...THE FOCUS OF THE HEAVIEST PRECIP LOOKS
TO BE ACROSS THE SOUTHERN HALF OF THE CWA. DUE TO THIS...HAVE
EXPANDED THE FFA TO COVER THE SE PARTS OF THE AREA AND HAVE THIS
GOING UNTIL 7PM. AS FOR THE NW PARTS...PRECIP HAS BEEN FASTER TO
PUSH E/NE...THUS ALLOWING THINGS TO END SOONER. DUE TO THIS...A
SMALL PART OF THE FFA HAS BEEN CANCELLED. I EXPECT MORE OF THIS NW
AREA TO BE REMOVED FROM THE WATCH BEFORE 4PM IF RADAR TRENDS
CONTINUE. LOCATIONS ACROSS THE WATCH AREA (MAINLY ALONG AND S OF
I-20) WILL STILL HAVE THE POTENTIAL TO SEE 2-4 INCHES (SOME LOCALLY
HIGHER). NORTH OF THIS IT MAY BE MORE LIKE 1-2 WITH A FEW LOCALLY
HIGHER AREAS.

AS FOR ANY SVR STORMS...THIS THREAT IS LOW...BUT NO ZERO. THE
LIMITING FACTOR IS THE MEAGER INSTABILITY THAT EXISTS ACROSS THE S
PART OF THE CWA. MUCH OF THIS IS BEING ROBBED BY THE MORE SOUTHERN
PLACEMENT OF THE CONVECTION AND THE MORE STRATIFORM NATURE OF THE
ACTIVITY UP OUR WAY. HOWEVER...WHAT LIMITED SFC HEAT THE S/SE
GETS...COULD SLIGHTLY ALTER THE CONVECTIVE NATURE. IF THAT
OCCURS...ENOUGH LOW LEVEL FLOW/SHEAR WILL EXIST TO SUPPORT A
WEAK/BRIEF TORNADO OF DMG WIND GUST. DUE TO THIS...WILL CONTINUE TO
MENTION THE LIMITED THREAT OF JUST THAT.

AS FOR OTHER FORECAST ELEMENTS...TEMPS WERE LOWERED A BIT DUE TO THE
PRECIP/CLOUD COVER KEEPING READINGS QUITE LOW FOR MID JULY
STANDARDS. THE OTHER MAIN MODIFICATION WAS TO QPF. OVERALL TOTALS
WERE LOWERED FOR TODAY AND SHIFTED MORE S/SE. VALUES FOR TONIGHT AND
SAT WERE DRASTICALLY LOWERED TO MATCH MORE OF THE LESSER RAIN THREAT
LATER TONIGHT INTO SAT. LASTLY...POPS/WX GRIDS WERE MODIFIED TO SHOW
LESSER CHANCES FOR THE W/NW THROUGH THE DAY TODAY. /CME/

&&

.AVIATION...WIDESPREAD RAIN WILL IMPACT ALL TAF SITES THROUGH TODAY
AND WILL LAST INTO TONIGHT FOR KMEI AND KHBG. DUE TO THE SMALL DROP
SIZE AND PERIODS OF HEAVY RAIN...VISIBILITY WILL BE REDUCED TO
AROUND 1 MILE AT TIMES. CEILINGS WILL SLOWLY FALL AT EACH SITE
REACHING THE IFR CATEGORY AFTER SEVERAL HOURS OF RAIN. LOW CEILINGS
WILL ALSO LINGER AFTER THE RAIN HAS ENDED.

EMBEDDED THUNDERSTORMS WITHIN THE RAIN SHIELD WILL BE POSSIBLE THIS
AFTERNOON ESPECIALLY FOR SOUTHERN SITES. WILL HANDLE THIS WITH VCTS
UNTIL CLEAR TRENDS DEVELOP.

WINDS WILL ALSO BE CHANGEABLE DUE TO THE PROXIMITY OF A WARM FRONT
AND SURFACE LOW. /SW/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       77  70  87  69 / 100  51  27  20
MERIDIAN      80  70  87  69 / 100  71  46  22
VICKSBURG     75  68  87  66 / 100  38  18  16
HATTIESBURG   84  73  90  72 / 100  71  55  29
NATCHEZ       78  69  86  70 / 100  46  28  17
GREENVILLE    71  65  83  65 / 100  18   9  11
GREENWOOD     73  66  84  64 / 100  22  15  12

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR MSZ050>052-
     056>058-064>066-072>074.

     FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR MSZ018-019-
     025>027-034>036-040>043-047>049-053>055-059>063.

LA...FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR LAZ009-016-
     023>026.

AR...NONE.
&&

CME/SW
Hazardous weather outlook, Jul 18, 9:47 AM CDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
947 AM CDT FRI JUL 18 2014

ARZ074-075-LAZ007>009-MSZ018-019-025>046-191500-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
947 AM CDT FRI JUL 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND NORTH
CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

FLOODING
RISK...LIMITED
TIMING...TODAY

AREAS OF HEAVY RAINFALL ARE POSSIBLE THROUGH THIS AFTERNOON WITH
AROUND 2 INCHES OF RAIN FALLING IN MANY LOCATIONS.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=GRAPHICAST1

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.

LAZ015-016-023>026-MSZ047>049-053-054-059>062-191500-
RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WARREN-
HINDS-RANKIN-CLAIBORNE-COPIAH-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
947 AM CDT FRI JUL 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...
SOUTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

TORNADOES
RISK...LIMITED
TIMING...TODAY

SEVERE THUNDERSTORMS
RISK...LIMITED
TIMING...TODAY

FLOODING
RISK...ELEVATED
TIMING...TODAY

A STORM SYSTEM WILL BRING HEAVY RAINFALL TO THE AREA THROUGH THE DAY.
TOTAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED. A FEW THUNDERSTORMS
ARE POSSIBLE THIS AFTERNOON WITH DAMAGING WINDS AND A TORNADO
POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=GRAPHICAST1

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY.

MSZ050>052-055>058-063>066-072>074-191500-
SCOTT-NEWTON-LAUDERDALE-SIMPSON-SMITH-JASPER-CLARKE-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
947 AM CDT FRI JUL 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...SOUTH CENTRAL
MISSISSIPPI...AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

TORNADOES
RISK...LIMITED
TIMING...TODAY THROUGH TONIGHT

SEVERE THUNDERSTORMS
RISK...LIMITED
TIMING...TODAY THROUGH TONIGHT

FLOODING
RISK...ELEVATED
TIMING...MAINLY TODAY

A STORM SYSTEM WILL BRING HEAVY RAINFALL TO THE AREA THROUGH THE DAY
INTO THIS EVENING. TOTAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE
EXPECTED. A FEW THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING
WITH DAMAGING WINDS AND A TORNADO POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=GRAPHICAST1

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY
THROUGH TONIGHT.

2

&&

...HAZARD LEGEND...

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
HIGH...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
HIGH...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH
 OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR FLOODING ISSUES...

LOWER MISSISSIPPI RIVER RFC HOME PAGE...
   WWW.SRH.NOAA.GOV/LMRFC/
NWS SIGNIFICANT RIVER FLOOD OUTLOOK...
   WWW.HPC.NCEP.NOAA.GOV/NATIONALFLOODOUTLOOK/INDEX.HTML
WPC DAY 1 THROUGH 3 EXCESSIVE RAINFALL...
   WWW.HPC.NCEP.NOAA.GOV/QPF/EXCESS_RAIN.SHTML
WPC EXCESSIVE RAINFALL DISCUSSION...
   WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFERD.HTML
WPC DAY 1 THROUGH 7 QPF...
   WWW.HPC.NCEP.NOAA.GOV/QPF/QPF2.SHTML
WPC QPF DISCUSSION...
   WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFHSD.HTML
NWS JAN OBSERVED PRECIPITATION IMAGES...
   WWW.SRH.NOAA.GOV/JAN/?N=PRECIPMAPS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Jul 18, 11:17 AM CDT, 1 hour 24 minutes before
MSZ019-025-026-181700-
SUNFLOWER MS-LEFLORE MS-GRENADA MS-
1117 AM CDT FRI JUL 18 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1117 AM CDT FRI JUL 18 2014

A LINE OF STEADY RAIN...CAPABLE OF PRODUCING VERY HEAVY RAIN WAS
LOCATED FROM DODDSVILLE TO NEAR HOLCOMB AT 1113 AM CDT. THIS
ACTIVITY HAS SOME MOVEMENT TO THE NORTHEAST...BUT WAS GENERALLY
LINGERING ACROSS THE SAME LOCATIONS OVER THE PAST COUPLE HOURS.

SOME OF THESE AREAS HAVE SEE 2 TO 3 INCHES OF RAIN SINCE MIDNIGHT.
ADDITIONAL HEAVY RAIN OF 1 TO 2 INCHES ARE POSSIBLE WITH THIS
ACTIVITY OVER THE NEXT 2 HOURS. IF THIS HEAVY RAIN PERSISTS...A
FLASH FLOOD WARNING WILL BE NEEDED.

PEOPLE IN GRENADA...NORTHERN LEFLORE AND CENTRAL SUNFLOWER COUNTIES
SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3386 8950 3371 8976 3368 9012 3366 9010
      3351 9076 3362 9075 3362 9066 3377 9062
      3382 9032 3379 9017 3378 9017 3374 9030
      3371 9030 3370 9027 3374 9024 3373 9014
      3382 9013 3383 8994 3388 8993 3391 8977
TIME...MOT...LOC 1617Z 251DEG 35KT 3380 8987 3367 9024

CME
Special weather statement, Jul 18, 12:35 PM CDT, 6 minutes before
MSZ073-181805-
LAMAR MS-
1235 PM CDT FRI JUL 18 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1235 PM CDT FRI JUL 18 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 5 MILES SOUTHEAST OF BAXTERVILLE AT 1235 PM CDT...MOVING
NORTH AT 40 MPH.

PEOPLE IN SOUTHERN LAMAR COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3100 8950 3101 8951 3100 8955 3100 8965
      3131 8958 3129 8934 3099 8944
TIME...MOT...LOC 1735Z 199DEG 35KT 3102 8954

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 8:47 PM CDTFlash Flood WatchJANAdams, Bolivar, Carroll, Claiborne, Clarke, Copiah and 29 more18 hr
Jul 18, 11:17 AM CDTSpecial Weather StatementJANGrenada, Sunflower43 min
Jul 18, 12:35 PM CDTSpecial Weather StatementJANLamar30 min
Jul 18, 1:10 PM CDTSpecial Weather StatementJANMarion30 min
Jul 18, 1:34 PM CDTSevere Thunderstorm WarningJANForrest, Lamar56 min
Jul 18, 2:38 PM CDTSpecial Weather StatementJANJones42 min
Jul 18, 3:10 PM CDTSpecial Weather StatementJANJones40 min
Jul 18, 4:35 PM CDTSpecial Weather StatementJANClarke40 min

Nearby

Flash Flood Warnings in Mississippi, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.